Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 39, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 25, 2000, 3:06 PM CDT for Itasca County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2000, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 25, 2000, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Itasca County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 252007 SVRDLH MNC061-252100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 306 PM CDT TUE JUL 25 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITASCA COUNTY IN MINNESOTA * UNTIL 400 PM CDT * AT 306 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF INGER...OR ABOUT 31 MILES NORTHWEST OF GRAND RAPIDS... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INGER THROUGH 315 PM CDT BOWSTRING AROUND 315 PM CDT MARCELL AROUND 320 PM CDT DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS ST!ORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ MELDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:20 AM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 3:20 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 320 AM CDT TUE JUL 25 2000 FORECAST FOCUS...SFC LOW/TROUGH MOVEMENT AND ASSOCIATED TSTM ACTIVITY. MODELS IN GEN AGREEMENT THROUGH 30HRS...THEN SOME DIVERGENCE WITH AVN TRACKING FARTHER SOUTH WITH WEAKENING SFC LOW. AVN SEEMS TO HAVE THE BEST HANDLE ON STORMS THIS PAST EVE AND OVRNT. PLUS ITS SLOWER HANDLING OF THE TROF IS MORE IN LINE WITH UPR LVL DIVRG PATTERN AS WELL AS WHAT HAS OCCURRED THE LAST 24 HRS. WILL GO W/ AVN THIS FCST. STRONGEST INITIAL CONVECTION IS DIVERGING ARND OUR CWA. SOME ADDITIONAL SHOWERS ARE POPPING IN THE THETA E RDG BETWEEN THE TWO COMPLEXES...BUT NVA AND SUBSIDENCE IS KEEPING MIDDLE CONVECTION IN CHECK. MOST OF MORNING ACTIVITY SHOULD DISSIPATE ALLOWING FOR A BIT OF SUNSHINE TO BOOST INSTABILITY PARAMS FOR LATER AFTN AND EVENING STORMS. WILL WORD MOST ZONES TODAY WITH MORNING SHOWERS/STORMS ENDING...THEN AFTN REDEVELOPMENT. SFC TROF IS EXPECTED TO REACH OUR W CWA BY 00Z AND MSTR POOLING AND INCREASED INSTABILITY AHEAD OF TROF WILL COMBINE WITH STRONG PVA TO KICK OFF THUNDERSTORMS. AVN FOCUSING ON GENERATING AN MCS ACRS NC MN LATE THIS AFTN...WITH CORFIDI VECTORS SHOWING IT ROLLING INTO NW WIS OVRNT TNGT. Q-VECTOR CONVERG AND THETA E RDG MOVEMENT SUPPORT THIS SOLUTION AND WILL HIT PCPN A LITTLE HARDER IN THE EVE/NITE FCST FOR E 2/3RDS OF CWA. WEDNESDAY SHOWS H85 AND UPR TROF PUSHING INTO WI AS SFC LOW DROPS INTO S WI. LINGERING MSTR AND ANOTHER SHOT OF VORTICITY SHOULD BE ENOUGH TO KICK OFF SCTRD RW/TS ACRS MUCH OF CWA. WILL NOT CHG MUCH IN CURRNT WED FCST WITH 30/40 POPS ALL ZONES. TEMPS WILL BE TOUGH CALL TDY DEPENDING ON AMOUNT OF FILTERED SUNSHINE BEHIND INITIAL CONVECTION. WILL GO CLOSER TO WARMER FWC IN THE W ZONES AND NEAR COOLER FAN IN THE E. GUID LOWS TNGT AND WED HIGHS GEN FOLLOWED. .DLH...NONE. SHIMON
In the hours before
Special weather statement, Jul 25, 12:19 PM CDT, 2 hours 47 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-252000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1219 PM CDT TUE JUL 25 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS... THREAT...LARGE HAIL. DAMAGING WINDS ARE LESS OF A POSSIBILITY. DISCUSSION...A WEAK TROUGH OVER THE RED RIVER VALLEY WILL CROSS MINNESOTA TONIGHT. TEMPERATURES ARE RATHER COLD ALOFT...WITH WET BULB ZEROS BELOW 9000 FEET ACROSS NORTHEASTERN MINNESOTA AND JUST OVER 9000 FEET OVER NORTHWESTERN WISCONSIN. AN ISOLATED CLEAR AREA COVERS MOST OF NORTHEASTERN MINNESOTA AND THE UPPER ST CROIX VALLEY. SURFACE DEW POINTS ARE ONLY ABOUT 17C ACROSS MOST OF THE AREA...WITH A NERROW BAND OF SURFACE DEW POINTS BETWEEN 20C AND 21C ACROSS WESTERN MN. WITH THE RELATIVE LACK OF MOISTURE...CONVECTIVE AVAILABLE POTENTIAL ENERGIES ARE NOT IMPRESSIVE...IN THE 15OO TO 2000 J/KM RANGE. WE ARE IN THE LEFT FRONT QUADRANT WITH RESPECT TO AN EADSTERN SOUTH DAKOTA JET CORE. SPOTTER ACTIVATION... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING. EOM
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:24 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.